Alert archive / Vermont / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 32, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 6, 2005, 4:27 PM EDT for Windham County, Vermont. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 4:27 PM EDT (20:27 UTC)
- Expired
- Jun 6, 2005, 5:34 PM EDT
- In force
- 67 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Windham County, VT
The radar
The Albany radar (KENX), 124 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 062027
SVRALY
VTC025-062130-
/O.NEW.KALY.SV.W.0032.050606T2027Z-050606T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
427 PM EDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINDHAM COUNTY IN SOUTHERN VERMONT
* UNTIL 530 PM EDT
* AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LONDONDERRY TO 12 MILES
SOUTHWEST OF WILMINGTON...OR ALONG A LINE EXTENDING FROM
LONDONDERRY TO 6 MILES NORTHEAST OF NORTH ADAMS...AND MOVING EAST
AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WILMINGTON BY 435 PM EDT
TOWNSHEND BY 445 PM EDT
SAXTONS RIVER AND NEWFANE BY 450 PM EDT
WESTMINSTER...PUTNEY AND BELLOWS FALLS BY 500 PM EDT
GUILFORD CENTER AND BRATTLEBORO BY 505 PM EDT
VERNON BY 515 PM EDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4300 7245 4295 7252 4287 7256 4280 7254
4273 7245 4274 7292 4292 7292 4293 7300
4311 7299 4312 7286 4326 7284 4322 7269
4323 7244 4317 7246 4313 7244
$$
GJM/SD2 follow-up statements
000
WWUS51 KALY 062058
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
457 PM EDT MON JUN 6 2005
VTC025-062130-
/O.CON.KALY.SV.W.0032.000000T0000Z-050606T2130Z/
WINDHAM VT-
457 PM EDT MON JUN 6 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM EDT FOR
WINDHAM COUNTY...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BROCKWAYS MILLS TO GROVE...
OR ALONG A LINE EXTENDING FROM SPRINGFIELD TO 11 MILES SOUTHWEST OF
BRATTLEBORO...MOVING EAST AT 30 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR
WESTERN MASSACHUSETTS AND SOUTHEASTERN NEW YORK AND SOUTHERN VERMONT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR SOUTHEASTERN NEW YORK. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR NORTHERN
CONNECTICUT AND WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.
LAT...LON 4300 7245 4295 7252 4287 7256 4280 7254
4273 7245 4274 7292 4292 7292 4293 7300
4311 7299 4312 7286 4326 7284 4322 7269
4323 7244 4317 7246 4313 7244
$$
GJM/SD000
WWUS51 KALY 062134
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
534 PM EDT MON JUN 6 2005
VTC025-062144-
/O.EXP.KALY.SV.W.0032.000000T0000Z-050606T2130Z/
WINDHAM VT-
534 PM EDT MON JUN 6 2005
...THE SEVERE THUNDERSTORM WARNING FOR WINDHAM COUNTY EXPIRED AT 530
PM EDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY EVENING FOR
WESTERN MASSACHUSETTS AND SOUTHEASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4300 7245 4295 7252 4287 7256 4280 7254
4273 7245 4274 7292 4292 7292 4293 7300
4311 7299 4312 7286 4326 7284 4322 7269
4323 7244 4317 7246 4313 7244
$$
GJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:55 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 6, 3:55 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 355 PM EDT MON JUN 6 2005 .SHORT TERM (TODAY THROUGH TUESDAY)...TORNADO WATCH IN EFFECT. SEE PREVIOUS DISCUSSIONS CONCERNING SEVERE WEATHER TODAY. ON TUESDAY...STILL A QUESTION ON THUNDERSTORMS THREAT TUESDAY AFTERNOON WITH PASSAGE OF SECONDARY COLD FRONT AND ASSOCIATED VORT MAX. AHEAD OF FRONT MET MOS PUSHING TEMPERATURES TO OVER 90 IN THE HUDSON VALLEY. MAVS 5-10 DEG F LOWER. AIR HAS DRIED SOME BUT SOME MOISTURE REMAINS. KEY MAY BE WARM LAYER ABOUT 12 K FT AND ITS POTENTIAL TO CAP ACTIVITY. YESTERDAYS NAM HAD NO CAP. 00Z RUN DID ALTHOUGH IT WAS QUESTIONABLE WHETHER IT WAS STRONG ENOUGH TO PREVENT CONVECTION. LIFTING AN 84/63 SURFACE PARCEL IS ENOUGH TO CLEAR CAP AND PROVIDE DECENT INSTABILITY. GFS SOUNDINGS - A LITTLE COOLER AND A LITTLE MOISTER IN THE LOW LEVELS. WITH DEEP MIXED LAYER COULD MIX DOWN DRIER AIR LOWERING SFC/BOUNDARY LAYER DEWPOINTS AND REDUCING INSTABILITY. WILL CONTINUE LOW CHANCE POPS. 00Z GFS BOTH SUNDAY AND TODAY SHOWED STRONG CAP ALTHOUGH YESTERDAYS 12Z LOST IT. A CHANGE FROM YESTERDAY ON NAM FOR TUESDAY NIGHT AND WEDNESDAY AS IT BRINGS FRONT BACK TO THE NORTH WITH H8 +18C INTO SRN NEW YORK BY WEDNESDAY AFTERNOON. NAM LOOKS TO BE HAVING ITS USUAL MOISTURE ISSUE INFLATING LOW LEVEL MOISTURE. GFS RETURNING FRONT BUT DRY SO WILL LEAVE FORECAST AS IS FOR NOW. && .LONG TERM (THURSDAY THROUGH MONDAY)... HPC GUIDANCE FAIRLY CONSISTENT WITH EXTENDED FORECAST WE HAVE GOING. CHANCE OF SHOWERS AND THUNDERSTORM FRIDAY INTO THE WEEKEND AND EARLY NEXT WEEK. HIGH TRIES TO BUILD DOWN INTO THE NORTHEAST OVER THE WEEKEND AND MAY COOL THINGS A BIT SUNDAY. WILL KEEP IT DRY BASED ON LOWER HPC POPS THAT DAY AND DESIRE NOT TO HAVE 4 STRAIGHT DAYS OF PRECIP. && .AVIATION... DEVELOPING MVFR/IFR CONDITIONS IN TSRA/HZ. A FEW THUNDERSTORMS LATE TODAY MAY CONTAIN WIND GUSTS EXCEEDING 50 KNOTS AND LARGE HAIL. && && .HYDROLOGY...RIVERS...STREAMS AND RESERVOIRS ARE CONTINUING TO RUN BELOW NORMAL FOR EARLY JUNE. WEATHER THREAT FOR TODAY WILL BE THUNDERSTORMS. ANY THUNDERSTORMS THAT DO DEVELOP...HAVE THE POTENTIAL OF PRODUCING HEAVY DOWNPOURS. PRECIPITABLE WATER VALUES EXCEED 1.5 INCHES. SOME SIGNIFICANT WITHIN BANK RISES WILL BE POSSIBLE IN HEAVY DOWNPOURS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Jun 6, 12:33 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1233 PM EDT MON JUN 6 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 1233 PM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... TORNADO WATCH 414 IN EFFECT UNTIL 600 PM. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE TUESDAY...FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ACTIVATED IN THE FOLLOWING COUNTIES... IN CONNECTICUT... LITCHFIELD. IN MASSACHUSETTS... BERKSHIRE. IN NEW YORK... ALBANY...COLUMBIA...DUTCHESS...GREENE... RENSSELAER...SCHENECTADY...ULSTER...HAMILTON... MONTGOMERY...FULTON...HERKIMER...SARATOGA... WARREN...WASHINGTON...SCHOHARIE. IN VERMONT... BENNINGTON...WINDHAM. OKEEFE
In the hours before
Local storm report, Jun 6, 3:30 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL DORSET 43.26N 73.10W
06/06/2005 1.00 INCH BENNINGTON VT TRAINED SPOTTER
&&
EDKLocal storm report, Jun 6, 3:33 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG ALBANY 42.66N 73.78W
06/06/2005 ALBANY NY TRAINED SPOTTER
TREES DOWN
0330 PM TSTM WND DMG RENSSELAER 42.64N 73.74W
06/06/2005 RENSSELAER NY FIRE DEPT/RESCUE
TREES DOWN
&&
EDKLocal storm report, Jun 6, 3:39 PM EDT, 48 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0337PM MON JUN 06 2005
#2 0000002 000
GFSO WLSR QHQT QTRF APTS WAPT
01024 FILE 28 FULTON CO SHERIFF NY0170000 JUN 06-05
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED:FULTON
LOCATION (INCLUDING TOWN AND NEAREST ROAD):ENTIRE COUNTY - AFFECTING TOWNS IN
WESTERN CENTRAL AND EASTERN TOWNSHIPS AND JOHNSTOWN AND GLOVERSVILLE CITIES
DATE AND TIME CONDITION STARTED: 06/06/05 BEGAN 1515
EXTENT OF DAMAGE OR AREAS IN DANGER: NUMEROUS TREES DOWN WITH WIRES BURNING
POWER OUTAGES TRAFFIC CONTROL LIGHTS OUT HIGH WINDS
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: (X) - TREES
(X) - POWER/TELCO POLES (X) - POWER/TELCO LINES
( ) - COMM. BUILDINGS (X) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: NUMBER INJURED:
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
() - COMM. BUILDINGS (X) - PRIVATE HOMES
() - OUT/FARM BUILDINGS (X) - POWER/TELCO POLES
( ) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: 60+ MPH OR KNOTS
NUMBER KILLED: NUMBER INJURED:
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
AUTH AND SENT LT GARTH W HILLIER 518-736-2107 15:36
OPER - DONALDSON,GEORGE B 1537Local storm report, Jun 6, 3:57 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
357 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG OLIVEBRIDGE 41.93N 74.21W
06/06/2005 ULSTER NY TRAINED SPOTTER
TREES DOWN
0335 PM TSTM WND DMG EAST GREENBUSH 42.59N 73.70W
06/06/2005 RENSSELAER NY TRAINED SPOTTER
TREES DOWN
0342 PM HAIL EASTON 42.99N 73.55W
06/06/2005 0.75 INCH WASHINGTON NY TRAINED SPOTTER
0343 PM TSTM WND DMG KINGSTON 41.93N 74.00W
06/06/2005 ULSTER NY TRAINED SPOTTER
TREES DOWN
0345 PM TSTM WND DMG MENANDS 42.69N 73.73W
06/06/2005 ALBANY NY TRAINED SPOTTER
TREES DOWN
0347 PM HAIL 5 SW CAMBRIDGE 42.98N 73.45W
06/06/2005 1.00 INCH WASHINGTON NY TRAINED SPOTTER
0351 PM HAIL AVERILL PARK 42.63N 73.55W
06/06/2005 0.88 INCH RENSSELAER NY TRAINED SPOTTER
&&
EDKLocal storm report, Jun 6, 4:03 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
403 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG POUGHKEEPSIE 41.70N 73.92W
06/06/2005 DUTCHESS NY LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
&&
EDKLocal storm report, Jun 6, 4:17 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG NORTH BLENHEIM 42.47N 74.44W
06/06/2005 SCHOHARIE NY TRAINED SPOTTER
ROOF OFF HOME. TREES DOWN.
0331 PM HAIL SARATOGA SPRINGS 43.07N 73.78W
06/06/2005 1.00 INCH SARATOGA NY TRAINED SPOTTER
0340 PM TSTM WND DMG CATSKILL 42.21N 73.87W
06/06/2005 GREENE NY LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
&&
EDKThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 56 min |
| Jun 6, 3:36 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 54 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.